I was on some medication for my skin for a couple of months and a routine LFT test came back indicating that i had a high ALT enzyme at 120. I stopped taking the medication but 8 weeks later my ALT has now risen to 470.
Below are the most recent results of all the blood tests i've had:
Gamma GT: 91
Alk Phosphatase: Normal
Alpha-1 antitrpsin assay:Normal
Prothrombin time: Prolonged at 18.8 seconds
Auto Antibodies: All Negative
I am an athletic, 20 year old male and i weigh 65kg. I don't drink much, and since finding the elevated ALT i have drank no alcohol at all. I am experiencing no physical symptoms of a liver problem (no pain, no jaundice etc). I lift weights 4 times a week, but for the most recent blood test i took a week off beforehand and the results dropped only slightly to 460. The liver specialist at the hospital is leaning towards the view that this is muscle based, but i would have expected the ALT to drop by more that 10 units after a week of when it is rising so rapidly.
Anyone got any clues as to what this could be? or has anyone experienced anything similar.
What was the AST level? was it normal? AST and ALT are considered to be two of the most important tests to detect liver injury, although ALT is more specific than AST. Muscle injury or strenuous exercise, may increase ALT levels. And like you mentioned certain medications and sometimes the "natural" health products can also raise ALT levels. I suggest you refrain from all strenuous exercises and any supplements you are taking and also avoid alcohol and repeat the test after 4 weeks. It may take sometime for the enzyme levels to normalize. So, please don't worry and good luck.
Thanks for the advice!
The AST is also raised but not as much as the ALT. Just got some more results back today; looks like it is beginning to get better. My ALT has dropped from 460 to 399, which is the biggest drop i've seen so far. Hopefully this means it's getting better!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.